Alert archive / Alabama / Wind Advisories in 2022
Wind Advisory 2, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Feb 16, 2022, 3:40 AM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Feb 17, 2022, 6:00 AM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2022, 3:40 AM CST (09:40 UTC)
- In effect from
- Feb 17, 2022, 6:00 AM CST
- Expired
- Feb 17, 2022, 11:07 PM CST
- In force
- 17 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2798 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
316 WWUS74 KHUN 160940 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 340 AM CST Wed Feb 16 2022 ALZ001>010-016-TNZ076-096-097-161745- /O.NEW.KHUN.WI.Y.0002.220217T1200Z-220218T0600Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 340 AM CST Wed Feb 16 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT CST THURSDAY NIGHT... * WHAT...South winds 15 to 25 mph with gusts up to 45-50 mph expected. * WHERE...Portions of north central, northeast and northwest Alabama and southern middle Tennessee. * WHEN...From 6 AM Thursday to midnight CST Thursday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Higher terrain areas in southern middle Tennessee and northeast Alabama may approach high wind warning criteria. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
000 WWUS74 KHUN 160951 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 351 AM CST Wed Feb 16 2022 ALZ001>010-016-TNZ076-096-097-162100- /O.CON.KHUN.WI.Y.0002.220217T1200Z-220218T0600Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 351 AM CST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT CST THURSDAY NIGHT... * WHAT...South winds 15 to 25 mph with gusts up to 45-50 mph expected. * WHERE...Portions of north central, northeast and northwest Alabama and southern middle Tennessee. * WHEN...From 6 AM Thursday to midnight CST Thursday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Higher terrain areas in southern middle Tennessee and northeast Alabama may approach high wind warning criteria. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
948 WWUS74 KHUN 162031 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 231 PM CST Wed Feb 16 2022 ALZ001>010-016-TNZ076-096-097-171145- /O.CON.KHUN.WI.Y.0002.220217T1200Z-220218T0600Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 231 PM CST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT CST THURSDAY NIGHT... * WHAT...South winds 20 to 30 mph with gusts up to 40-50 mph expected. Higher gusts up to 55 mph possible in the highest elevations of northeastern Alabama and southern middle Tennessee. * WHERE...Portions of north central, northeast and northwest Alabama and southern middle Tennessee. * WHEN...From 6 AM Thursday to midnight CST Thursday night. * IMPACTS...These winds could blow around unsecured objects. Tree limbs and small trees could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 20
698 WWUS74 KHUN 170956 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 356 AM CST Thu Feb 17 2022 ALZ001>010-016-TNZ076-096-097-172300- /O.CON.KHUN.WI.Y.0002.220217T1200Z-220218T0600Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 356 AM CST Thu Feb 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...South winds 20 to 30 mph with gusts up to 40-50 mph expected. * WHERE...Portions of north central, northeast and northwest Alabama and southern middle Tennessee. * WHEN...From 6 AM Thursday to midnight CST Thursday night. * IMPACTS...These winds could blow around unsecured objects. Tree limbs and small trees could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
171 WWUS74 KHUN 171911 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 111 PM CST Thu Feb 17 2022 ALZ001>010-016-TNZ076-096-097-180600- /O.CON.KHUN.WI.Y.0002.000000T0000Z-220218T0600Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 111 PM CST Thu Feb 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...South winds 20 to 30 mph with gusts up to 40-50 mph expected. * WHERE...Portions of north central, northeast and northwest Alabama and southern middle Tennessee. * WHEN...From 6 AM Thursday to midnight CST Thursday night. * IMPACTS...These winds could blow around unsecured objects. Tree limbs and small trees could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ GH
580 WWUS74 KHUN 180507 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 1107 PM CST Thu Feb 17 2022 ALZ001>010-016-TNZ076-096-097-180615- /O.CAN.KHUN.WI.Y.0002.000000T0000Z-220218T0600Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 1107 PM CST Thu Feb 17 2022 ...WIND ADVISORY IS CANCELLED... Latest surface observations across northern Alabama and southern Middle Tennessee confirm that both sustained wind speeds and gusts have fallen below advisory criteria. Thus, the Wind Advisory has been cancelled. Regardless, northwesterly winds of 10-15 MPH with occasional gusts of 20-25 MPH can be expected for the remainder of the night. $$ 70/DD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Feb 15, 10:15 PM CST, 5 hours 25 minutes earlier.
Area forecast discussion, Feb 15, 10:15 PM CST, 5 hours 25 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1015 PM CST Tue Feb 15 2022 .UPDATE... For 06Z TAFS. && .NEAR TERM...(Tonight) Issued at 826 PM CST Tue Feb 15 2022 The southern extent of high cloud bands entering the OH valley were entering southern TN and north AL. Lower clouds (~050agl) may develop after sunrise and spread northeast into the area on Wednesday. A southeast wind of 10kt or less will continue overnight, keeping lows in the lower to middle 40s for most locations. Sheltered valleys in our eastern counties may still be able to dip into the upper 30s briefly late given dew points are still in the 20s. .SHORT TERM...(Wednesday through Friday) Issued at 259 PM CST Tue Feb 15 2022 The SE-S flow will begin greater amounts of moisture across the area on Wednesday, with clouds on the increase. Despite the clouds, another mild day is expected with highs rising into the mid 60s. Cannot rule out a few upper 60s if more sun breaks through in some locations. A powerful upper level system currently over California will head to the SSE to across the Desert SW tonight and on Wednesday. The system as it moves across the southern Continental Divide will spawn the development of a surface low east of the Rockies over eastern CO/NM, which will head eastward and deepen. This surface cyclone should reach NE Oklahoma and the western Ozarks Thursday morning, then be situated somewhere near northern Kentucky/southern Ohio by the evening. A cold front with this system should reach NW Alabama in the early evening. The approach of this system will bring widespread showers, with isolated to scattered thunderstorms to the area. The best timing for storms appears to be in the afternoon and early evening. A risk for strong to severe storms continues, especially for our more western areas. The main threats appear to be damaging winds. Very high shear preceding the system, and somewhat higher model produced instability keeps a tornado threat in as well. Am thinking that a Quasi-Linear Convective System feature/squall line will bring a higher severe threat. Models were trending more to a latter squall line/frontal passage occurring more on Thu evening. High temperatures on Thu, especially if more sun breaks through could rise to around 70 in a few spots (which could enhance the severe risk). Winds ahead of the system especially Wed night into Thu evening could get breezy to windy, with gusts over 35 mph possible Thu/Thu night. A Wind Advisory may be needed if this trend continues. Another item would be locally heavy rainfall. Model soundings have precipitable water amounts rising into the 1.5 to 1.6 inch range late Thu afternoon and in the evening. Although overall totals should range in the 1 to 1.5 inches, some of this rain could come down hard enough over the short term to produce ponding of water in low spots, as well as a flash flood risk. Showers should end Thu night as the front finally pushes across the area. Much colder air filtering in will result in lows by daybreak Friday ranging from the upper 20s over NW AL to lower 30s NE AL. Highs on Friday will only warm into the low/mid 40s with the sun returning. .LONG TERM...(Friday night through Monday) Issued at 259 PM CST Tue Feb 15 2022 A strong area of high pressure out of the srn Plains will continue to build ewd into much of the SE region heading into the weekend period, with quiet/near seasonal wx conditions prevailing across the cntrl TN Valley. Overnight lows will fall into the mid/upper 20s Fri night, before trending more in the lower 30s/near 30F early Sun morning. Afternoon highs Sat will climb mainly into the mid 50s, before rebounding further into the lower 60s on Sun. High pressure will actually become reinforced out of the NE over the OH/TN Valley states late Sat into Sun, before translating ewd into the mid Atlantic Basin going into early Mon. A return flow pattern will develop across much of the region going into the new work week, thereby allowing cloud cover/moisture to spread nwd back into the area. Afternoon temps will again climb into the lower 60s Mon and then struggle to fall past the lower/mid 50s Mon night, given a further increase in cloud cover. The latter half of the global model runs are also still hinting at an upper disturbance embedded within a WSW flow regime traversing over much of the region later in the day Mon, with rainfall/showers spreading into the mid TN Valley. Rain chances have been increased just a bit for the last half of the forecast package given the consistent trend in the global model suites for the last couple of runs. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1015 PM CST Tue Feb 15 2022 VFR conditions are expected. LLWS is expected through Wednesday morning as southerly flow above the surface layer increases. Ceilings of ~050agl will arrive by 16Z with surface gusts increasing over 20kt. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...17 SHORT TERM...RSB LONG TERM...09 AVIATION...17 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Feb 15, 3:04 PM CST, 12 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 304 PM CST Tue Feb 15 2022 ALZ001>010-016-TNZ076-096-097-161230- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 304 PM CST Tue Feb 15 2022 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... A few strong to severe storms will be possible Thursday afternoon and early evening. The main threat with these storms will be damaging winds. A tornado or two cannot be ruled out. The main area of concern will be areas west of Interstate 65, although severe storms will be possible areawide. Gradient winds will also increase as this system approaches late Wednesday into Thursday. A Wind Advisory will likely be needed with gusts in the 35-45 mph range on Thursday. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
Nearby
Wind Advisories in Alabama, 2022Wind Advisories in Tennessee, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.